Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 6, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Mar 17, 2021, 8:52 PM CDT. It took effect at Mar 18, 2021, 8:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2021, 8:52 PM CDT (01:52 UTC)
- In effect from
- Mar 18, 2021, 8:00 AM CDT
- Expired
- Mar 18, 2021, 7:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
719 WHUS73 KDLH 180152 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 852 PM CDT Wed Mar 17 2021 LSZ121-145>148-181400- /O.NEW.KDLH.SC.Y.0006.210318T1300Z-210319T0000Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 852 PM CDT Wed Mar 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 7 PM CDT THURSDAY... * WHAT...Northeast winds 5 to 15 kt with gusts upwards of 25 kts and waves 1 to 4 ft expected. * WHERE...Chequamegon Bay-Bayfield to Oak Point WI, Duluth MN to Port Wing WI, Port Wing to Sand Island WI, Sand Island to Bayfield WI and Oak Point to Saxon Harbor WI. * WHEN...From 8 AM to 7 PM CDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
4 follow-up statements
948 WHUS73 KDLH 180826 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 326 AM CDT Thu Mar 18 2021 LSZ144-182030- /O.EXA.KDLH.SC.Y.0006.210318T1300Z-210319T0000Z/ Two Harbors to Duluth MN- 326 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northeast wind gusts to 25 knots expected. * WHERE...Two Harbors to Duluth MN. * WHEN...From 8 AM this morning to 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ121-145>148-182030- /O.CON.KDLH.SC.Y.0006.210318T1300Z-210319T0000Z/ Chequamegon Bay-Bayfield to Oak Point WI- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 326 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Northeast wind gusts to 25 knots expected. Waves 3 to 5 ft along the South Shore expected. * WHERE...Port Wing to Sand Island WI, Sand Island to Bayfield WI, Duluth MN to Port Wing WI, Oak Point to Saxon Harbor WI and Chequamegon Bay-Bayfield to Oak Point WI. * WHEN...From 8 AM this morning to 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
651 WHUS73 KDLH 181446 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 946 AM CDT Thu Mar 18 2021 LSZ121-144>148-190000- /O.CON.KDLH.SC.Y.0006.000000T0000Z-210319T0000Z/ Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 946 AM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Northeast wind gusts to 25 knots expected. Waves 1 to 4 ft along the South Shore expected. * WHERE...Portions of Lake Superior. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
142 WHUS73 KDLH 182059 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 359 PM CDT Thu Mar 18 2021 LSZ121-144>148-190000- /O.CON.KDLH.SC.Y.0006.000000T0000Z-210319T0000Z/ Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 359 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Waves 1 to 4 ft. Northeast wind gusts up to 25 knots. * WHERE...Portions of Lake Superior. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
006 WHUS73 KDLH 190002 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 702 PM CDT Thu Mar 18 2021 LSZ121-144>148-190115- /O.EXP.KDLH.SC.Y.0006.000000T0000Z-210319T0000Z/ Chequamegon Bay-Bayfield to Oak Point WI-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 702 PM CDT Thu Mar 18 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Mar 17, 6:31 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Mar 17, 6:31 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Duluth MN 631 PM CDT Wed Mar 17 2021 .DISCUSSION...(This evening through Tuesday) Issued at 354 PM CDT Wed Mar 17 2021 Summary: Dry and warm weather will be found through Saturday, along with gusty winds over the weekend. Rain chances return on Sunday with wet weather expected into next week. A bit of snow may mix in as well. Several waves of cyclonic vorticity spinning about a broad upper level trough are keeping a broad swath of clouds across the region this afternoon. A weak cold front will pass through this evening, and dry air will move in and erode the clouds as high pressure drifts east across the northern Plains and southern Canada tonight. The surface high will sit over the region Thursday, bringing northeasterly winds and dry weather. Highs in the 30s can be expected near Lake Superior with 40s to near 50 well away from the lake. As high pressure drifts southeast on Friday, southwesterly flow and warm air advection will develop underneath a broad upper level ridge. Temperatures will warm up into the mid 50s for most areas, though cooler conditions will be likely along the immediate shores of Lake Superior. Very dry conditions will combine with blustery winds to produce elevated fire weather conditions. The warmest temperatures of the period are expected on Saturday along with gusty winds. Highs will reach the 50s for most areas with 60s possible, especially south. Wind speeds from 10 to 20 mph with gusts to around 30 mph will be common, and elevated fire weather conditions will be a concern once again. A pattern change will occur on Sunday as the broad upper level ridge drifts east and a short wave and cold front pass through the region. A surge of moisture will bring rain chances to the region. Long range models are in fairly good agreement that the cold front will then stall over the upper Midwest, most likely over Wisconsin, with an Atmospheric River-like ribbon of moisture likely to continue producing rain over parts of the area. A deepening low passing across the desert Southwest will round the base of the upper trough and progress northeast along the stationary front towards the middle of next week. This will bring a broad swath of rainfall to the region. A soaking rain is likely for most of the region, with some areas possibly picking up over an inch of rain. Cooler air on the back side of this low may cause a bit of wet snow to mix in mid-week. Temperatures will remain mild into next week with highs in the 40s and 50s. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 630 PM CDT Wed Mar 17 2021 VFR conditions across the Northland this evening. Broken sky conditions continue to percolate north to south around 4,000ft and are expected to erode shortly after sunset. Northeasterly flow aloft tomorrow could bring some lower clouds off of Lake Superior and into DLH/HYR but overall cloud density is expected to remain sparse. && .MARINE... Issued at 354 PM CDT Wed Mar 17 2021 Winds will become northerly tonight and then northeasterly on Thursday after a cold front passes through this evening and high pressure moves in behind it. The northeasterly winds will increase on Thursday with sustained winds from 10 to 15 knots and gusts from 20 to nearly 25 knots, especially along the South Shore. Wave heights will increase to 1 to 3 ft from the Twin Ports east to the Bayfield Peninsula, with higher wave heights from the Chequamegon Bay to Saxon Harbor around 3 to 5 ft possible. Small Craft Advisories may be needed along the South Shore, especially east of Chequamegon Bay. Wind speeds and wave heights will decrease fairly quickly after sunset Thursday night with the direction becoming variable. Going into Friday, winds will become southwesterly, with speeds 5 to 10 knots and wave heights 1 ft or less. && .PRELIMINARY POINT TEMPS/POPS... DLH 29 40 23 49 / 0 0 0 0 INL 21 48 23 54 / 0 0 0 0 BRD 27 49 26 51 / 0 0 0 0 HYR 27 46 18 52 / 0 0 0 0 ASX 29 39 21 53 / 0 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...JDS AVIATION...Britt MARINE...JDS
Hazardous weather outlook, Mar 17, 3:46 PM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 346 PM CDT Wed Mar 17 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-181030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 346 PM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Saturday will be a dry and breezy day and fire weather conditions will be elevated. .SPOTTER INFORMATION STATEMENT... For the month of March we are actively recruiting for CoCoRaHS, the Community Collaborative Rain, Hail, and Snow network. If you would like to volunteer to become a regular reporter of rain hail and snow, please visit https://www.cocorahs.org for more information. LSZ121-140>148-181030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- 346 PM CDT Wed Mar 17 2021 This Hazardous Weather Outlook is for portions of the Nearshore waters of western Lake Superior. .DAY ONE...This afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A gusty northeast wind on Thursday will lead to building waves that may become hazardous to small craft along the South Shore of Lake Superior. A Small Craft Advisory may be needed from Oak Point to Saxon Harbor. GSF More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.